Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects from Prednisone
Apr 14, 2000

It has been three years since I was diagnosed with AIDS wasting syndrome. I had been on injections of Testosterone and Deca-doublin every two weeks ad Oxandrin daily. This helped build my lean muscle mass and curbed the fatigue as well as restored my vigor. Two months ago they discovered that I had 3 grams of protein leaking out into my urine which I understand could be the culprit for my wasting. I had a kidney biopsy done which indicated a mild HIV neuropathy. My doctor had put me on a high dosage of Prednisone, 60mg a day for 4 weeks, then a taper from 5mg to 2.5 grams a week. After 1 month the test results indicated no change in the amount of protein in the urine. He wants to start over with a higher dosage. The side effects from this medicine are not very clear to me, I understand the retention of fluids in the body, but how about the the changes in my vision all of a sudden. I have developed watery,tearing eyes, and now dark shadows and spots only in the left eye. My doctor said that this is not a side effect from the Prednisone. My HIV doctor said to go to the eye doctor. Could this be a possible side effect from the Prednisone in combination with my other HIV drugs? Currently I am on Epivir, Zerit and Viracept, Lipitor, Oxandrin and the injections of Testosterone and Deca-doblin which has been suspended since I started taking the Prednisone. T-cells are 450, undetectable viral load blow 50 copies.

Response from Dr. Henry

Use of prednisone can trigger diabetes and cataracts which can impact vision. Recently, there has been concern about an increased risk for bone/hip problems in HIV+ patients on chronic prednisone. That being said, prednisone is sometimes helpful in improving some forms of nephropathy. Treatment is often empiric meaning that you try one of two courses to see if there is any improvement. I agree with seeing a good ophthalmologist very soon. Keith Henry, M.D.



Previous
What are the side effects of AZT drug.
Next
sensitive to the sun

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement